Alert archive / New York / Small Craft Advisories in 2025

Small Craft Advisory 70, NWS Buffalo, NY

August 30, 2025

NWS Buffalo, NY issued this small craft advisory at Aug 30, 2025, 3:40 AM EDT. It took effect at Aug 30, 2025, 12:00 PM EDT. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 30, 2025, 3:40 AM EDT (07:40 UTC)
In effect from
Aug 30, 2025, 12:00 PM EDT
Expired
Aug 31, 2025, 2:47 AM EDT
In force
15 hr
Issued by
NWS Buffalo, NY

The text

As transmitted.

186 
WHUS71 KBUF 300740
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
340 AM EDT Sat Aug 30 2025

LOZ043>045-301545-
/O.NEW.KBUF.SC.Y.0070.250830T1600Z-250831T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
340 AM EDT Sat Aug 30 2025

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 11 PM EDT
THIS EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...From noon today to 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
4 follow-up statements
850 
WHUS71 KBUF 301535
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1135 AM EDT Sat Aug 30 2025

LOZ043>045-310300-
/O.CON.KBUF.SC.Y.0070.250830T1600Z-250831T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1135 AM EDT Sat Aug 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet 
  expected.

* WHERE...The nearshore waters of Lake Ontario from Hamlin Beach 
  to the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
875 
WHUS71 KBUF 301943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
343 PM EDT Sat Aug 30 2025

LOZ043-302045-
/O.CAN.KBUF.SC.Y.0070.000000T0000Z-250831T0300Z/
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
343 PM EDT Sat Aug 30 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Stronger winds and more significant wave action will focus towards
the east end of Lake Ontario.

$$

LOZ044-045-310300-
/O.CON.KBUF.SC.Y.0070.000000T0000Z-250831T0300Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
343 PM EDT Sat Aug 30 2025

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

Hitchcock
430 
WHUS71 KBUF 310247
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
1047 PM EDT Sat Aug 30 2025

LOZ044-045-310700-
/O.EXT.KBUF.SC.Y.0070.000000T0000Z-250831T0700Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
1047 PM EDT Sat Aug 30 2025

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM EDT SUNDAY...

* WHAT...West winds 15 to 20 knots and waves 3 to 5 feet.

* WHERE...The nearshore waters of Lake Ontario from Sodus Bay to 
  the Saint Lawrence River.

* WHEN...Until 3 AM EDT Sunday.

* IMPACTS...Winds and/or waves will cause hazardous conditions 
  that could capsize or damage small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
225 
WHUS71 KBUF 310647
MWWBUF

URGENT - MARINE WEATHER MESSAGE
National Weather Service Buffalo NY
247 AM EDT Sun Aug 31 2025

LOZ044-045-310800-
/O.CAN.KBUF.SC.Y.0070.000000T0000Z-250831T0700Z/
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint
Lawrence River-
247 AM EDT Sun Aug 31 2025

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves will continue to diminish.

$$

EAJ

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Aug 30, 2:39 AM EDT, 1 hour 1 minute earlier.

Area forecast discussion, Aug 30, 2:39 AM EDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Buffalo NY
239 AM EDT Sat Aug 30 2025

.SYNOPSIS...
High pressure will build into the region through the holiday
weekend, providing day-to-day warming and fair dry weather into the
start of the new work week.

&&

.NEAR TERM /THROUGH TONIGHT/...
Morning satellite imagery is showing lake clouds continue to slowly
clear out across the forecast area and areas of valley fog are
starting to form. Temperatures early this morning range from the low
40s to near 50.

Today, morning valley fog is expected for areas of the Western
Southern Tier, with some areas of fog also possible east of Lake
Ontario. Dry weather with partly to mostly sunny skies is expected
as high pressure builds into the region. The best chance for more
clouds is expected east of Lake Ontario where the closer proximity
to the departing trough will increase the cloud cover some. Guidance
does also increase clouds across far WNY this afternoon as well as a
weak piece of shortwave energy drops south across the area.
Temperatures will warm some from Friday afternoon values with highs
reaching the low 60s to low 70s from the higher terrain to the lower
elevations respectively. West to northwest winds will increase
during the afternoon to the 5 to 15 mph range with the stronger
winds expected closer to the southeast shore of Lake Ontario.

Tonight, dry with areas of valley fog possible for the Western
Southern Tier. Winds will become light. Any lingering clouds during
the evening are expected to clear out later in the night. Low
temperatures will drop to near 40 over the higher terrain to near 50
for the lower elevations.

&&

.SHORT TERM /SUNDAY THROUGH TUESDAY NIGHT/...
An expansive area of high pressure will gradually slide east across
the lower Great Lakes and New England before exiting into the
Atlantic Ocean late Tuesday. This being said, a few days of dry
weather is on tap through the extended holiday weekend and into the
start of the new work week. Along with the dry weather, expect a
gradual day to day warming trend with high temperatures Sunday in
the low to mid 70s and climbing up into mid to upper 70s and near 80
Monday and Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH FRIDAY/...
The next strong trough will dig into the upper Midwest, with
downstream height falls beginning to spread east across the Great
Lakes. Some timing differences with this system begin to show in
deterministic and ensemble guidance, with just a low chance of a few
showers arriving by late in the day across Western NY.

The pattern remains progressive and amplifies significantly across
North America late next week, with a strong ridge over the Rockies
and a deep longwave trough carving out across the Great Lakes. Large
scale forcing ahead of the trough and associated cold front may
phase with an additional southern stream shortwave rounding the base
of the trough to support a cold front to pass from west to east,
resulting in a period of widespread rain potential Thursday,
followed by a few more showers Friday. It will turn notably cooler
again behind the cold front by Friday.

&&

.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
This morning, mainly VFR conditions for all terminals. Areas of
valley fog, mainly across the Western Southern Tier will bring the
potential to lower VSBYs at KJHW at least briefly to IFR at times.

Today, dry weather with VFR expected for all terminals, some morning
valley fog may cause early IFR VSBY as KJHW. Increasing clouds in
the afternoon east of Lake Ontario and across far western NY should
remain at VFR levels. Otherwise some fair weather cumulus clouds
will be possible with afternoon heating.

Tonight, dry weather continues with mainly VFR conditions with
weakening winds and clearing skies. Some valley fog will be possible
for the Western Southern Tier once again, which may cause some VSBY
reductions at/near JHW.

Outlook...

Sunday through Wednesday...Mainly VFR. Local IFR in river valley fog
each late night and morning across the Southern Tier.

&&

.MARINE...
Gentle to moderate westerly to northwesterly winds over the lakes
will bring choppy conditions to both lakes at times through the day
today. Winds across the eastern half of Lake Ontario will increase
this afternoon approaching Small Craft Advisory levels and an
advisory may be needed for the areas east of Hamlin Beach.

With high pressure building into the region, winds and waves will
diminish later in the evening and are expected to then remain below
SCA levels through at least the remainder of the holiday weekend.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...SW
NEAR TERM...SW
SHORT TERM...EAJ
LONG TERM...EAJ/Hitchcock
AVIATION...SW
MARINE...SW
Hazardous weather outlook, Aug 29, 2:04 PM EDT, 13 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
204 PM EDT Fri Aug 29 2025

NYZ001>008-010>014-019>021-085-301815-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
204 PM EDT Fri Aug 29 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-301815-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
204 PM EDT Fri Aug 29 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 30, 1:00 PM EDTBeach Hazards StatementBUFCayuga, Jefferson, Oswego, Wayne14 hr

Nearby

Small Craft Advisories in New York, 2025Every small craft advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.